Alert archive / Virginia / Wind Advisories in 2013
Wind Advisory 12, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Apr 19, 2013, 11:42 PM EDT for 4 counties in Virginia; Alleghany County, Ashe County, Watauga County, North Carolina. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2013, 11:42 PM EDT (03:42 UTC)
- Expired
- Apr 20, 2013, 6:11 AM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Carroll County, VA, City of Galax, VA, Floyd County, VA, Grayson County, VA
The radar
The Roanoke radar (KFCX), 86 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
189 WWUS71 KRNK 200342 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1142 PM EDT FRI APR 19 2013 ...PERIOD OF STRONG GUSTY WINDS OVERNIGHT... .A TIGHT GRADIENT EXISTS BETWEEN THE DEPARTING FRONT AND HIGH PRESSURE OVER THE GULF COAST STATES. WINDS FROM THE NORTHWEST WILL BE GUSTY OVERNIGHT ACROSS THE HIGHER RIDGES OF THE BLUE RIDGE AND MOUNTAINTOPS CLOSE TO THE TENNESSEE BORDER. WINDS WILL BE SUBSIDING SOMEWHAT AFTER MID MORNING SATURDAY...AS HIGH PRESSURE WORKS IN FROM THE WEST. NCZ001-002-018-VAZ015>017-201145- /O.NEW.KRNK.WI.Y.0012.130420T0342Z-130420T1300Z/ ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-CARROLL-FLOYD- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD 1142 PM EDT FRI APR 19 2013 ...WIND ADVISORY IN EFFECT UNTIL 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EDT SATURDAY. * LOCATIONS...ALONG THE BLUE RIDGE AND HIGHER RIDGES ALONG THE TENNESSEE BORDER. * HAZARDS...STRONG WINDS. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH 900 AM SATURDAY. * IMPACTS...LOOSE OUTDOOR OBJECTS CAN BE BLOWN ABOUT. A FEW SMALLER OR DEAD TREES AND LIMBS COULD FALL RESULTING IN ISOLATED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS GUSTING OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
235 WWUS71 KRNK 200738 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 338 AM EDT SAT APR 20 2013 ...PERIOD OF STRONG GUSTY WINDS EARLY THIS MORNING... .A TIGHT GRADIENT EXISTS BETWEEN THE DEPARTING COLD FRONT AND HIGH PRESSURE OVER THE GULF COAST STATES. WINDS FROM THE NORTHWEST WILL REMAIN GUSTY EARLY THIS MORNING ACROSS THE HIGHER RIDGES OF THE BLUE RIDGE CLOSE TO THE TENNESSEE BORDER. WINDS WILL BE SUBSIDING SOMEWHAT AFTER MID MORNING...AS HIGH PRESSURE WORKS IN FROM THE WEST. NCZ001-002-018-VAZ015>017-201300- /O.CON.KRNK.WI.Y.0012.000000T0000Z-130420T1300Z/ ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-CARROLL-FLOYD- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD 338 AM EDT SAT APR 20 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * LOCATIONS...ALONG THE BLUE RIDGE AND HIGHER RIDGES ALONG THE TENNESSEE BORDER. * HAZARDS...STRONG WINDS. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH 900 AM. * IMPACTS...LOOSE OUTDOOR OBJECTS CAN BE BLOWN ABOUT. A FEW SMALLER OR DEAD TREES AND LIMBS COULD FALL RESULTING IN ISOLATED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS GUSTING OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
236 WWUS71 KRNK 201011 AAA NPWRNK URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 611 AM EDT SAT APR 20 2013 ...NORTHWEST WINDS DIMINISHING... NCZ001-002-018-VAZ015>017-201115- /O.CAN.KRNK.WI.Y.0012.000000T0000Z-130420T1300Z/ ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-CARROLL-FLOYD- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD 611 AM EDT SAT APR 20 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS WILL CONTINUE TO DIMINISH EARLY THIS MORNING WITH GUSTS TO AROUND 30 OR 35 MPH. THUS THE ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Apr 19, 9:52 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Apr 19, 9:52 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 952 PM EDT FRI APR 19 2013 .SYNOPSIS... A COLD FRONT WILL SWEEP EAST THROUGH THE REGION EARLY TONIGHT. ARRIVAL OF HIGH PRESSURE ON SATURDAY WILL LAST THROUGH THE WEEKEND INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 8 AM SATURDAY MORNING/... AS OF 948 PM EDT FRIDAY... AN IMPRESSIVE LATE SEASON CHILL IS ARRIVING TONIGHT THANKS TO SOME GUSTY WINDS BEHIND THE FRONT. TOP OF THE MIXED LAYER UNDERNEATH THE INVERSION IS NEAR 50KTS ON THE NAM TNB SOUNDING. USUALLY THAT'S ENOUGH FOR A WIND ADVISORY...BUT FOR NOW JUST INCREASED GUSTS TO NEAR 40 KTS AROUND 6Z/2A. A VERY NEAR TERM ADVISORY MAY NEED TO BE ISSUED FOR NW NC AND EXTREME SW VA IF THESE GUSTS OCCUR THEN PERSIST INTO DAWN. ACROSS THE PIEDMONT...RAIN WILL BE ENDING IN THE NEXT FEW HOURS. && .SHORT TERM /8 AM SATURDAY MORNING THROUGH MONDAY NIGHT/... AS OF 330 PM EDT FRIDAY... SURFACE RIDGE WILL PUSH SOUTHEAST TOWARD THE FORECAST AREA ON SATURDAY...MAINTAINING MOSTLY CLEAR AND SEASONAL WEATHER EAST OF THE BLUE RIDGE...AND WITH GRADUALLY RELAXING UPSLOPING WINDS AND INCREASINGLY DRY AIR ADVECTION INTO THE AREA...EVEN WESTERN FLANKS OF THE APPALACHIANS SHOULD SEE RETURN TO PARTLY TO MOSTLY SUNNY CONDITIONS BY/DURING SATURDAY AFTERNOON. A LARGE AREA OF HIGH PRESSURE WILL TRACK EAST FROM THE GREAT LAKES- TENN VALLEY-NORTHERN GULF OF MEXICO TO THE EASTERN SEABOARD SATURDAY NIGHT INTO MONDAY NIGHT. FOR THE MOST PART...THE AREA WILL BE DRY WITH THE EXCEPTION OF SOUTHSIDE VA MONDAY. A WEAK DISTURBANCE IS EXPECTED TO DEVELOP ALONG THE SOUTHEAST COAST SUNDAY NIGHT AND TRACK NORTH ALONG THE CAROLINA COAST. THIS SYSTEM WILL STRENGTHEN SOME OVER THE GULF STREAM WITH THE STRONGEST CONVECTION ON ITS EASTERN FLANK. AS THIS SYSTEM TRACKS NORTHWARD MONDAY...WRAP-AROUND MOISTURE MAY PUSH IN AND SQUEEZE OUT A FEW LIGHT SHOWERS ACROSS SOUTHSIDE AND THE SOUTHERN VA PIEDMONT MONDAY AFTERNOON. SUBSIDENCE AND DRY LOW LEVELS MAY ONLY RESULT IN MOSTLY CLOUDY SKIES WITH A FEW SPRINKLES. FOR NOW...WILL MAINTAIN SLIGHT CHANCE POPS FOR MONDAY. 85H TEMPERATURES DROP BELOW ZERO SATURDAY NIGHT INTO SUNDAY NIGHT. WITH CLEAR SKIES AND LIGHT WINDS...FREEZING TEMPERATURES ARE LIKELY SATURDAY NIGHT AND POSSIBLY AGAIN SUNDAY NIGHT ACROSS THE MOUNTAINS. DAYTIME TEMPERATURES WILL BE COLDER THAN NORMAL SUNDAY AND MONDAY WITH READINGS IN THE MID 50S TO LOWER 60S. TEMPERATURES MODERATE TOWARD NORMAL ON TUESDAY. && .LONG TERM /TUESDAY THROUGH FRIDAY/... AS OF 330 PM EDT FRIDAY... THE NEXT COLD FRONT WILL APPROACH THE REGION TUESDAY AND CROSS-OVER THE AREA WEDNESDAY. THE 12Z ECM IS COMING IN LINE WITH THE 12Z GFS WITH A FRONTAL PASSAGE ON WEDNESDAY. THE LAST COUPLE OF MODEL RUNS THE ECM HAD THE FRONTAL PASSAGE ON THURSDAY OR ABOUT 12-18 HRS SLOWER THAN THE GFS. THE ECM IS STILL SLOWER...THEREFORE I HAVE POPS IN THE AREA LONGER (WEDNESDAY-THURSDAY MORNING) THAN WHAT THE ACTUAL EVENT WILL BE. WOULD LIKE TO SEE MORE CONTINUITY BETWEEN MODELS BEFORE RAISING POPS ANY HIGHER THAN 50 PERCENT. ONCE FRONT EXITS TO THE EAST BY THE END OF THE WEEK...NEAR NORMAL TEMPERATURES CAN BE EXPECTED. && .AVIATION /02Z SATURDAY THROUGH WEDNESDAY/... AS OF 816 PM EDT FRIDAY... CLEARING WILL TAKE PLACE IN THE WAKE OF THE FRONTAL PASSAGE AND ANY PRECIP WILL COME TO AN END EAST OF THE BLUE RIDGE BEFORE MIDNIGHT. ABUNDANT LLVL MOISTURE ALREADY IN PLACE AT BLF COMBINED WITH A DUE WEST WIND MAY HOLD AN IFR CIG IN PLACE FOR MOST OF THE OVERNIGHT. SOME LINGERING UPSLOPE CLOUDS COULD IMPACT THE WESTFACING HIGHER ELEVATIONS OVERNIGHT...BUT ARRIVAL OF DRIER AIR AND WEAKENING UPSLOPE VECTOR SHOULD SUPPORT CLEARING SKIES EVEN IN UPSLOPE AREAS BY/SHORTLY AFTER NOON ON SATURDAY. ALL TERMINALS ARE EXPECTED TO EXPERIENCE VFR CONDITIONS SATURDAY AFTERNOON INTO MONDAY. NEXT POTENTIAL FOR SUB VFR CONDITIONS WILL COME LATER ON MONDAY...PERHAPS INTO TUESDAY...AS LOW PRESSURE DEVELOPS OFF THE SOUTHEAST ATLANTIC COAST AND ONSHORE FLOW FROM OFF THE ATLANTIC MAY CAST SOME CLOUDINESS WESTWARD INTO THE AREA. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...WERT NEAR TERM...KM SHORT TERM...RCS/WERT LONG TERM...RCS AVIATION...KM/PM/WERT
Hazardous weather outlook, Apr 19, 9:55 PM EDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 955 PM EDT FRI APR 19 2013 NCZ002>006-019-020-VAZ007-009>014-016>020-022>024-032>035-043>047- 058-059-WVZ042>045-210200- ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-TAZEWELL- SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-GREENBRIER- 955 PM EDT FRI APR 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-018-VAZ015-210200- ASHE-WATAUGA-GRAYSON- 955 PM EDT FRI APR 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT. WINDS MAY GUST TO 50 MPH OVERNIGHT ACROSS THE HIGHEST ELEVATIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 19, 6:46 PM EDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
646 PM EDT FRI APR 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND DMG WALNUT COVE 36.29N 80.14W
04/19/2013 STOKES NC BROADCAST MEDIA
TREE BLOWN DOWN ON CHURCH.
&&
PWLocal storm report, Apr 19, 6:47 PM EDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
647 PM EDT FRI APR 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND DMG EDEN 36.51N 79.74W
04/19/2013 ROCKINGHAM NC BROADCAST MEDIA
SEVERAL TREES DOWN IN AND AROUND EDEN, INCLUDING ONE
FALLING ON A TRAILER.
&&
PWLocal storm report, Apr 19, 6:48 PM EDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
648 PM EDT FRI APR 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND DMG YADKINVILLE 36.13N 80.66W
04/19/2013 YADKIN NC BROADCAST MEDIA
ONE TREE DOWN.
&&
PWLocal storm report, Apr 19, 7:39 PM EDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
739 PM EDT FRI APR 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM NON-TSTM WND DMG 5 WNW DANVILLE CITY 36.60N 79.51W
04/19/2013 CITY OF DANVILLE VA TRAINED SPOTTER
SEVERAL TREES DOWN ALONG WESTOVER DRIVE...ONE FELL NEAR
THE INTERSECTION WITH PINECREST DRIVE...ANOTHER FELL ON A
HOUSE...AND ANOTHER FELL ON A CAR
&&
PWLocal storm report, Apr 19, 8:08 PM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
808 PM EDT FRI APR 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM TSTM WND DMG 3 ESE QUICK 36.38N 79.46W
04/19/2013 CASWELL NC TRAINED SPOTTER
LARGE TREES DOWN AT THE INTERSECTION OF NC 150 AND NC
158.
0541 PM TSTM WND DMG 3 W DILLWYN 37.54N 78.51W
04/19/2013 BUCKINGHAM VA EMERGENCY MNGR
TWO TREES DOWN ALONG FANNY WHITE ROAD, NEAR THE
BUCKINGHAM COUNTY HIGH SCHOOL.
0541 PM TSTM WND DMG 2 SW DILLWYN 37.52N 78.50W
04/19/2013 BUCKINGHAM VA EMERGENCY MNGR
ONE TREE BLOWN DOWN ALONG ANDERSONVILLE ROAD.
0541 PM TSTM WND DMG 2 WSW DILLWYN 37.53N 78.49W
04/19/2013 BUCKINGHAM VA EMERGENCY MNGR
WIND DAMAGED A SIGN, BENDING THE METAL POLE.
0541 PM TSTM WND DMG 3 NW DILLWYN 37.58N 78.49W
04/19/2013 BUCKINGHAM VA EMERGENCY MNGR
MULTIPLE TREES BLOWN DOWN NEAR BUFFALO ROAD.
0542 PM TSTM WND DMG 2 WSW DILLWYN 37.53N 78.49W
04/19/2013 BUCKINGHAM VA EMERGENCY MNGR
ONE TREE BLOWN DOWN NEAR SPROUSES CORNER.
0545 PM TSTM WND DMG 1 NNW SHEPPARDS 37.39N 78.49W
04/19/2013 BUCKINGHAM VA EMERGENCY MNGR
MULTIPLE TREES DOWN ALONG FRANCISCO ROAD.
0545 PM TSTM WND DMG NW DILLWYN 37.54N 78.47W
04/19/2013 BUCKINGHAM VA EMERGENCY MNGR
AIR CONDITIONER UNITS WERE BLOWN OFF THE ROOF OF A
BUILDING.
0550 PM TSTM WND DMG 6 ESE DILLWYN 37.50N 78.37W
04/19/2013 BUCKINGHAM VA EMERGENCY MNGR
MULTIPLE TREES DOWN BETWEEN SPROUSES CORNER AND THE
CUMBERLAND COUNTY LINE.
0550 PM TSTM WND DMG 3 SSE GOLD HILL 37.58N 78.35W
04/19/2013 BUCKINGHAM VA EMERGENCY MNGR
ONE TREE BLOWN DOWN ON GRAVEL HILL ROAD.
0551 PM TSTM WND DMG 2 SSE GOLD HILL 37.60N 78.35W
04/19/2013 BUCKINGHAM VA EMERGENCY MNGR
THE ROOF WAS BLOWN OFF A TRAILER.
&&
WHPLocal storm report, Apr 19, 10:17 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
1017 PM EDT FRI APR 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG 4 SE BOTTOM 36.45N 80.71W
04/19/2013 SURRY NC 911 CALL CENTER
POWER LINES DOWN NEAR THE INTERSECTION OF RED BRUSH ROAD
AND FANNIE SIMMONS ROAD
0252 PM NON-TSTM WND GST ENNICE 36.55N 81.00W
04/19/2013 M60.00 MPH ALLEGHANY NC BROADCAST MEDIA
0321 PM TSTM WND DMG WOOLWINE 36.78N 80.28W
04/19/2013 PATRICK VA 911 CALL CENTER
TREES DOWN WITHIN THE TOWN OF WOOLWINE
0335 PM TSTM WND DMG 3 WSW SPENCER 36.60N 80.07W
04/19/2013 PATRICK VA DEPT OF HIGHWAYS
ONE TREE DOWN ON STELLA LOOP
0339 PM TSTM WND DMG 3 S CRITZ 36.59N 80.15W
04/19/2013 PATRICK VA DEPT OF HIGHWAYS
ONE TREE DOWN ON NETTLES RIDGE LOOP
0339 PM TSTM WND DMG 5 NW SANDY RIDGE 36.55N 80.18W
04/19/2013 PATRICK VA 911 CALL CENTER
MULTIPLE TREES DOWN ON MOOREFIELD STORE ROAD
0349 PM TSTM WND DMG 4 S ROCKY MOUNT 36.94N 79.89W
04/19/2013 FRANKLIN VA 911 CALL CENTER
ONE TREE DOWN ON HIGHWAY 619
0355 PM TSTM WND DMG 4 NNE ROCKY MOUNT 37.05N 79.84W
04/19/2013 FRANKLIN VA 911 CALL CENTER
TREES DOWN ON ANGLE PLANTATION ROAD...ALSO REPORTS OF
MORE TREES DOWN SOUTH AND EAST OF ROCKY MOUNT
0355 PM TSTM WND DMG KING 36.28N 80.36W
04/19/2013 STOKES NC COUNTY OFFICIAL
NUMEROUS TREES AND LARGE BRANCHES DOWN IN AROUND THE TOWN
OF KING ON WEST STREET...SPRUCE STREET...AND ON REDWOOD
BEND ROAD JUST OUTSIDE OF TOWN.
0358 PM TSTM WND DMG 2 E CAMP SPRINGS 36.30N 79.47W
04/19/2013 CASWELL NC 911 CALL CENTER
TREES DOWN AROUND CHERRY GROVE.
0400 PM TSTM WND DMG 5 S ROCKY MOUNT 36.93N 79.87W
04/19/2013 FRANKLIN VA 911 CALL CENTER
ONE TREE DOWN AT THE LANDFILL ALONG HIGHWAY 220
0407 PM TSTM WND DMG 3 ESE QUICK 36.38N 79.46W
04/19/2013 CASWELL NC TRAINED SPOTTER
SEVERAL LARGE TREES DOWN AT THE INTERSECTION OF NC 150
AND NC 158.
0407 PM TSTM WND DMG 3 ESE QUICK 36.38N 79.46W
04/19/2013 CASWELL NC TRAINED SPOTTER
LARGE TREES DOWN AT THE INTERSECTION OF NC 150 AND NC
158.
0407 PM TSTM WND DMG 5 WSW YANCEYVILLE 36.37N 79.43W
04/19/2013 CASWELL NC TRAINED SPOTTER
2 LARGE TREES DOWN.
0412 PM TSTM WND DMG WALNUT COVE 36.29N 80.14W
04/19/2013 STOKES NC BROADCAST MEDIA
TREE BLOWN DOWN ON CHURCH.
0415 PM TSTM WND DMG 5 SE BASSETT 36.71N 79.92W
04/19/2013 HENRY VA TRAINED SPOTTER
ONE TREE DOWN ALONG COUNTRY WOOD LANE
0418 PM TSTM WND DMG 4 SE PROVIDENCE 36.46N 79.31W
04/19/2013 CASWELL NC 911 CALL CENTER
TREES DOWN ON COUNTRY HOME ROAD.
0418 PM TSTM WND DMG 4 E PROVIDENCE 36.51N 79.30W
04/19/2013 CASWELL NC 911 CALL CENTER
TREES DOWN ON BLANCH ROAD.
0430 PM TSTM WND DMG 4 NE HUDDLESTON 37.21N 79.43W
04/19/2013 BEDFORD VA 911 CALL CENTER
MULTIPLE TREES DOWN NEAR THE INTERSECTION OF FALLING
CREEK ROAD AND GLENWOOD DRIVE
0435 PM TSTM WND DMG 4 WNW EVINGTON 37.25N 79.35W
04/19/2013 BEDFORD VA 911 CALL CENTER
ONE TREE DOWN NEAR THE INTERSECTION OF ROUTE 24 AND NEW
LONDON ROAD
0435 PM TSTM WND DMG 2 W FOREST 37.36N 79.32W
04/19/2013 BEDFORD VA 911 CALL CENTER
ONE TREE DOWN ALONG ELK LAKE LANE
0438 PM TSTM WND DMG YADKINVILLE 36.13N 80.66W
04/19/2013 YADKIN NC BROADCAST MEDIA
ONE TREE DOWN.
0438 PM TSTM WND DMG EDEN 36.51N 79.74W
04/19/2013 ROCKINGHAM NC BROADCAST MEDIA
SEVERAL TREES DOWN IN AND AROUND EDEN, INCLUDING ONE
FALLING ON A TRAILER.
0438 PM TSTM WND DMG EDEN 36.51N 79.74W
04/19/2013 ROCKINGHAM NC PUBLIC
ONE LARGE TREE DOWN.
0447 PM TSTM WND DMG 3 W LYNCHBURG CITY 37.43N 79.20W
04/19/2013 CITY OF LYNCHBURG VA 911 CALL CENTER
TREE DOWN ACROSS THE ROAD NEAR THE INTERSECTION OF LINK
RD AND HURDLE HILL RD
0449 PM TSTM WND DMG 3 S LYNCHBURG CITY 37.38N 79.15W
04/19/2013 CITY OF LYNCHBURG VA 911 CALL CENTER
TREE AND POWERLINES DOWN NEAR THE 2500 BLOCK OF MAYFLOWER
DR
0450 PM TSTM WND DMG 1 SSW LYNCHBURG CITY 37.40N 79.15W
04/19/2013 CITY OF LYNCHBURG VA 911 CALL CENTER
POWER/PHONE LINE DOWN AT 12ST AND KEMPER ST
0458 PM NON-TSTM WND DMG 5 WNW DANVILLE CITY 36.60N 79.51W
04/19/2013 CITY OF DANVILLE VA TRAINED SPOTTER
SEVERAL TREES DOWN ALONG WESTOVER DRIVE...ONE FELL NEAR
THE INTERSECTION WITH PINECREST DRIVE...ANOTHER FELL ON A
HOUSE...AND ANOTHER FELL ON A CAR
0503 PM TSTM WND DMG 3 NE HALIFAX 36.79N 78.90W
04/19/2013 HALIFAX VA 911 CALL CENTER
TREES DOWN ON MARIONS TRAIL AND JAMES TRAIL
0526 PM NON-TSTM WND GST DANVILLE AIRPORT 36.58N 79.33W
04/19/2013 M62.00 MPH CITY OF DANVILLE VA ASOS
0528 PM TSTM WND DMG 3 NW NATHALIE 36.96N 78.98W
04/19/2013 HALIFAX VA 911 CALL CENTER
TREES DOWN AT STATE SHED RD AND RT 501
0537 PM TSTM WND DMG 5 ESE SAXE 36.92N 78.59W
04/19/2013 CHARLOTTE VA COUNTY OFFICIAL
MULTIPLE OAK TREES DOWN ALONG PINEY LANE
0540 PM TSTM WND DMG W APPOMATTOX 37.36N 78.83W
04/19/2013 APPOMATTOX VA TRAINED SPOTTER
TREES AND POWERLINES DOWN ON HIGH STREET
0541 PM TSTM WND DMG 2 WSW DILLWYN 37.53N 78.49W
04/19/2013 BUCKINGHAM VA EMERGENCY MNGR
WIND DAMAGED A SIGN, BENDING THE METAL POLE.
0541 PM TSTM WND DMG 2 SW DILLWYN 37.52N 78.50W
04/19/2013 BUCKINGHAM VA EMERGENCY MNGR
ONE TREE BLOWN DOWN ALONG ANDERSONVILLE ROAD.
0541 PM TSTM WND DMG 3 NW DILLWYN 37.58N 78.49W
04/19/2013 BUCKINGHAM VA EMERGENCY MNGR
MULTIPLE TREES BLOWN DOWN NEAR BUFFALO ROAD.
0541 PM TSTM WND DMG 3 W DILLWYN 37.54N 78.51W
04/19/2013 BUCKINGHAM VA EMERGENCY MNGR
TWO TREES DOWN ALONG FANNY WHITE ROAD, NEAR THE
BUCKINGHAM COUNTY HIGH SCHOOL.
0542 PM TSTM WND DMG 2 WSW DILLWYN 37.53N 78.49W
04/19/2013 BUCKINGHAM VA EMERGENCY MNGR
ONE TREE BLOWN DOWN NEAR SPROUSES CORNER.
0545 PM TSTM WND DMG 1 NNW SHEPPARDS 37.39N 78.49W
04/19/2013 BUCKINGHAM VA EMERGENCY MNGR
MULTIPLE TREES DOWN ALONG FRANCISCO ROAD.
0545 PM TSTM WND DMG NW DILLWYN 37.54N 78.47W
04/19/2013 BUCKINGHAM VA EMERGENCY MNGR
AIR CONDITIONER UNITS WERE BLOWN OFF THE ROOF OF A
BUILDING.
0550 PM TSTM WND DMG 6 ESE DILLWYN 37.50N 78.37W
04/19/2013 BUCKINGHAM VA EMERGENCY MNGR
MULTIPLE TREES DOWN BETWEEN SPROUSES CORNER AND THE
CUMBERLAND COUNTY LINE.
0550 PM TSTM WND DMG 3 SSE GOLD HILL 37.58N 78.35W
04/19/2013 BUCKINGHAM VA EMERGENCY MNGR
ONE TREE BLOWN DOWN ON GRAVEL HILL ROAD.
0551 PM TSTM WND DMG 2 SSE GOLD HILL 37.60N 78.35W
04/19/2013 BUCKINGHAM VA EMERGENCY MNGR
THE ROOF WAS BLOWN OFF A TRAILER.
&&
WHPNearby
Wind Advisories in Virginia, 2013Wind Advisories in North Carolina, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.